Ohio, 2011Flood in Ohio, May 3, 2011
May 3, 2011 · NWS ILN · 1 event in 1 county or zone
An area of showers and thunderstorms moved across the area during the morning hours. This heavy rain caused flooding across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of showers and thunderstorms moved across the area during the morning hours. This heavy rain caused flooding across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 3, 5:59 AM EST, 1 hour 26 minutes earlier.
Area forecast discussion, May 3, 5:59 AM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
659 AM EDT TUE MAY 3 2011
.SYNOPSIS...
A COLD FRONT SITUATED SOUTHEAST OF THE AREA WILL CONTINUE TO MOVE
SLOWLY TO THE EAST. AN AREA OF LOW PRESSURE WILL MOVE INTO THE
OHIO VALLEY FROM THE SOUTHWEST TODAY ALLOWING FOR ADDITIONAL
PRECIPITATION ACROSS THE AREA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FRONTAL BOUNDARY IS SITUATED SE OF THE FA THIS MORNING. AN AREA OF
LOW PRESSURE CURRENTLY SITUATED SOUTH OF THE AREA WILL MOVE NE
INTO WEST VIRGINIA TODAY BEFORE CONTINUING TO MOVE OFF TO THE NE.
ONE AREA OF PRECIPITATION HAS MOVED NE OF THE AREA AND THE NEXT
WAVE IS ALREADY ENTERING THE FA. THIS AREA OF PRECIPITATION WILL
MOVE INTO THE FA THROUGH THE MORNING HOURS BEFORE BEGINNING TO
MOVE OFF TO THE EAST DURING THE AFTERNOON. DUE TO ADDITIONAL
PRECIPITATION EXPECTED TODAY WENT AHEAD AND CONTINUED FLOOD WATCH
ACROSS WESTERN PORTIONS OF THE AREA. WITH FRONTAL BOUNDARY SE OF
THE AREA COOLER AIR WILL WORK INTO THE AREA TODAY. THIS WILL ALLOW
FOR ONLY A FEW DEGREE RISE IN TEMPERATURES TODAY. HIGH
TEMPERATURES TODAY WILL BE AROUND 15 TO 20 DEGREES BELOW NORMAL
FOR THIS TIME OF YEAR.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
ONLY A FEW SHOWERS WILL LINGER INTO TONIGHT. SOME INSTABILITY
SHOWERS WILL BE POSSIBLE ON WEDNESDAY AND THEN HIGH PRESSURE WILL
BUILD IN FOR WEDNESDAY NIGHT INTO THURSDAY. WITH CLEARING SKIES
AND LIGHT WINDS WEDNESDAY NIGHT TEMPERATURES WILL DROP INTO THE
30S. THIS WILL ALLOW FOR SOME FROST FORMATION. CONTINUED TO
MENTION THIS THREAT IN THE HWO. AN UPPER LEVEL DISTURBANCE WILL
MOVE THROUGH THURSDAY NIGHT INTO FRIDAY BRINGING ANOTHER CHANCE OF
RAIN TO THE AREA. ANOTHER AREA OF HIGH PRESSURE WILL MOVE IN
BRIEFLY FOR FRIDAY NIGHT ALLOWING FOR DRY CONDITIONS. WARMEST DAY
DURING THE SHORT TERM WILL BE THURSDAY WITH MORE SUNSHINE PRESENT
AND SOUTHERLY WINDS.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
MODELS HAVE COME INTO SLIGHTLY BETTER AGREEMENT FOR SATURDAY AND
BRING ANOTHER WAVE OF PRECIPITATION ACROSS THE AREA. LATEST ECMWF
HAS COME BETTER IN LINE WITH THE GFS IN KEEPING SUNDAY DRY HOWEVER
DUE TO RUN TO RUN DISCREPANCIES DECIDED NOT TO TAKE PRECIPITATION
OUT COMPLETELY AT THIS TIME.
USED A BLEND OF NCEP HPC GUIDANCE/00Z ECMWF FOR MONDAY.
MUCH UNCERTAINTY EXISTS AMONGST THE MODELS FOR EARLY NEXT AS TO HOW
THE UPR LVL WEATHER PATTERN WILL EVOLVE. HAVE KEPT MONDAY DRY FOR
NOW. TEMPERATURES WILL BE SLIGHTLY BELOW SEASONAL NORMALS.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
RAIN WILL CONTINUE TO PUSH TO THE EAST WITH A DIMINISHING TREND
THROUGH THE DAY. CEILINGS ARE GENERALLY MVFR TO START BUT GUIDANCE
STRONGLY POINTS TO THEM LOWERING TO IFR. ASSUMING THIS HAPPENS
THEN THERE SHOULD BE SOME IMPROVEMENT LATE IN THE DAY WITH SOME
LOCATIONS EVEN GOING VFR THIS EVENING. HOWEVER A SECONDARY
DISTURBANCE DROPPING INTO THE REGION WILL BRING MVFR CEILINGS BACK
INTO THE AREA WITH SOME ADDITIONAL SHOWERS POSSIBLE.
OUTLOOK...MVFR CEILINGS WILL LIKELY CONTINUE INTO WEDNESDAY
MORNING. MVFR CEILINGS AND VISIBILITIES POSSIBLE AGAIN ON FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ026-034-035-
042>044-051>053-060>062-070-071-077-078.
KY...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR KYZ089>096.
IN...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...HICKMAN/NOVAK
AVIATION...Hazardous weather outlook, May 3, 2:49 AM EST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
349 AM EDT TUE MAY 3 2011
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070-071-077-078-040900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-
CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-HAMILTON-CLERMONT-
349 AM EDT TUE MAY 3 2011
...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
COLD AIR AND CLEARING SKIES COULD LEAD TO SOME FROST WEDNESDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT RAINFALL
TOTALS TO THE NATIONAL WEATHER SERVICE.
KYZ097>100-OHZ045-046-054>056-063>065-072>074-079>082-088-040900-
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-
LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-ROSS-HOCKING-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
349 AM EDT TUE MAY 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PERIODS OF RAIN WILL OCCUR TODAY. ALTHOUGH RAIN IS NOT FORECAST
TO BE PARTICULARLY HEAVY...SATURATED GROUNDS MAY LEAD TO SOME
LOCALIZED MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
COLD AIR AND CLEARING SKIES COULD LEAD TO SOME FROST WEDNESDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT RAINFALL
TOTALS TO THE NATIONAL WEATHER SERVICE.
Flood, Adams
- When
- May 3, 7:25 AM EST to 12:30 PM EST
- Where
- Adams County, West Union to 1.48 mi SSE of West Union
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.800, -83.530
Multiple roads were closed due to water on roads.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Georgia, May 3, 2011$146,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in North Carolina, May 3, 20112 injured · $25,000 · 60 kt wind · 11 events
- Flooding in Kentucky, May 3 to 7, 20116 events
- Flooding and Heavy Rain in Kentucky, May 3, 20116 events
- Flash Flooding and Damaging Winds in Pennsylvania, May 3, 2011$8,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in South Carolina, May 3, 20111 in hail · 6 events
- Hail and Damaging Winds in North Carolina, May 3, 2011$3,000 · 1.75 in hail · 5 events
- Flooding in Kentucky, May 3, 2011$8,000 · 4 events
- Hail and Damaging Winds in Virginia, May 3, 2011$7,000 · 1 in hail · 4 events
- Damaging Winds in South Carolina, May 3, 2011$6,000 · 55 kt wind · 3 events
- Drought in New Mexico, May 3 to 31, 20112 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 3, 20112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299258.